MAUDE Adverse Event Report: MAQUET SAS VOLISTA STANDOP; LAMP, SURGICAL

MAQUET SAS VOLISTA STANDOP; LAMP, SURGICAL
Model Number ARD267900100A
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation device not returned to manufacturer.
 
Event or Problem Description
On (b)(6)2023 getinge became aware of an issue with one of surgical lights - volista standop.As it was stated, upon the device inspection three out of the six fixation screws holding the device main tube were broken.There was no injury reported, however, we decided to report the issue in abundance of caution as broken screws holding the device configuration may lead to the device detachment from the ceiling and serious injury.
 
Event or Problem Description
Manufacturer's reference number (b)(4).
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of surgical lights - volista standop.As it was stated, upon the device inspection three out of the six fixation screws holding the device main tube were broken.There was no injury reported, however, we decided to report the issue in abundance of caution as broken screws holding the device configuration may lead to the device detachment from the ceiling and serious injury.According to the information provided by getinge technician, the affected screws (ard367014555, ard315027555) were replaced.It was established that when the event occurred, the surgical light did not meet its specification due to fixation screws holding the device main tube being loose and, in this way, contributed to the event.Information gathered during the investigation indicates that the device was not being used for patient treatment when the event occurred.A review of received customer product complaints related to investigated issues, revealed that there were no injuries to a user nor to a patient or operator when this particular malfunction occurred.Comparing the number of claimed devices to the number of sold devices worldwide, we can assume that the failure ratio of the issue investigated herein is very low.During the analysis, subject matter expert at the manufacturing site determined the following to have likely occurred.A loosening of the screw or screws, where the probable causes of loosening corresponds to an improper initial tightening during the installation or a maintenance not in accordance with the manufacturer's recommendations (installation manual ni 01784 en 9, page 30).In case of rupture, the failure of the screws is related to fatigue stresses due to moderate shear overload.All facies have a fatigue failure zone more or less extensive.Initiated at the bottom of the thread, the repeated low mechanical stresses caused the breakage of a first screw.The rupture of the other screws corresponds to progressive propagation of the shear effect.To prevent any incident the yearly preventive maintenance program, mentions to check the tightening of fixation screws on the suspension tube (01762 en 08, page 21, 215).In april 2019 getinge transmitted the service bulletin 98a on getinge online reminding to carry out preventive maintenance and wearing parts replacement to ensure the device safety, the service bulletin 98a mentions to replace the suspension fixing screws every 6 years during the preventive maintenance.We believe the related devices are performing correctly in the market.We also believe that if the manufacturer¿s recommendation had been followed the incident could have been avoided.Getinge shall continue to monitor for any further events of this nature and do not propose any further action at this time.The correction of d4 version or model #, d4 catalog # and d4 serial # fields deems required.This is based on the internal evaluation.Previous d4 version or model # ard267900100c.Corrected d4 version or model # ard267900100a.Previous d4 catalog # ard267900100c.Corrected d4 catalog # ard568821963.Previous d4 serial # (b)(6).Corrected d4 serial # (b)(6).

Brand Name
VOLISTA STANDOP
Common Device Name
LAMP, SURGICAL
Manufacturer (Section D)
MAQUET SAS
parc de limere
avenue de la pomme de pin
ardon
Manufacturer (Section G)
MAQUET SAS
parc de limere
avenue de la pomme de pin
ardon
Manufacturer Contact
pascal jay
parc de limere
avenue de la pomme de pin
ardon 
MDR Report Key16589148
Report Number9710055-2023-00233
Device Sequence Number5703764
Product Code FTD
UDI-Device Identifier03700712406004
UDI-Public(01)03700712406004
Combination Product (Y/N)N
Initial Reporter CountryHK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberARD267900100A
Device Catalogue NumberARD568821963
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2023
Supplement Date Received by Manufacturer10/23/2023
Initial Report FDA Received Date03/22/2023
Supplement Report FDA Received Date10/26/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/24/2016
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown